MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. CAMERA HEAD
Model Number OTV-S7H-1D-L08E
Medical Device Problem Codes Break (1069); No Display/Image (1183); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the camera head image did not display, the connector was cracked, and the cable had water intrusion.There were no reports of patient harm.
 
Additional Manufacturer Narrative
E2/e3: no information available for the occupation of the initial reporter or whether they are a healthcare professional.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the image on the subject device did not display.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for inspection and the customer¿s allegation could not be confirmed.Therefore, the cause of the failure could not be determined.Although the customer reported failure could not be confirmed, based on historical data, possible causes include electrical problems due to open or short circuit, material degradation, and mechanical issues such as leakage/seal, deformation, fatigue, and wear and tear between the camera head components without any design or manufacturing defects.In addition, the device evaluation found a cracked connector and water intrusion in the cable and camera unit.The most likely failure of the cracked connector and water intrusion was attributed to component failure.However, its unknown what caused the components to fail.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental emdr is being submitted to correct the manufacturing date: h4.
 
Event or Problem Description

Brand Name
CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20642707
Report Number3002808148-2024-37648
Device Sequence Number20674383
Product Code FET
UDI-Device Identifier04953170323584
UDI-Public04953170323584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-1D-L08E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/21/2024
04/11/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/21/2024
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown